I've been using a mixture of Lac-Hydrin with 1% Hydrocortisone for three years once daily to control my rosacea. it has worked relatively well. My derm says this mixture is too weak to produce skin thinning or other side effects. Lately, my forehead skin has been all dried out and seems to be thinned out (very shiny & crinlky). I am very concerned that the long term use of this mixture has caused this condition. Information on the Internet regarding hydrocortisone 1% seems to indicate the potential for skin thinning. Is there a real potential for skin thinning ? If so, is this thinning reversible and how should it be treated ? Should I continue this mixture ? If not, what other treatments are available ? What is the best way to stop using hydrocortisone (how should I diminish it's use and over what time frame ?
A lot of questions from an anxious person !
There is no real risk of skin thinning from 1% hydrocortisone. In any case, skin thinning is reversible. My main concern is that hydrocortisone is not the proper treatment for rosacea--it tends to suppress this condition a bit but overall to perpetuate it. Your dermatologist might want to consider prescribing a topical antibiotic like metronidazole along with an oral antibiotic like doxycycline, which should blunt any rebound from stopping hydrocortisone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.